Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 4, NWS Denver/Boulder, CO

May 7, 2016Arapahoe County, Elbert County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 7, 2016, 2:08 PM MDT for Arapahoe County, Elbert County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2016, 2:08 PM MDT (20:08 UTC)
Expired
May 7, 2016, 3:00 PM MDT
In force
52 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Arapahoe County, CO, Elbert County, CO

The radar

The Denver radar (KFTG), 45 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 12:31 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

920 
WUUS55 KBOU 072008
SVRBOU
COC005-039-072100-
/O.NEW.KBOU.SV.W.0004.160507T2008Z-160507T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
208 PM MDT SAT MAY 7 2016

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ARAPAHOE COUNTY IN NORTHEASTERN COLORADO...
  NORTH CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 300 PM MDT

* AT 208 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  NORTHEAST OF KIOWA...OR 33 MILES WEST OF LIMON...MOVING NORTHEAST AT
  35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DEER TRAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR NORTHEASTERN
COLORADO.

LAT...LON 3930 10418 3949 10449 3969 10427 3958 10394
TIME...MOT...LOC 2008Z 208DEG 30KT 3944 10428 

HAIL...1.25IN
WIND...60MPH

$$

RPK
2 follow-up statements
438 
WWUS55 KBOU 072026
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
226 PM MDT SAT MAY 7 2016

COC005-039-072100-
/O.CON.KBOU.SV.W.0004.000000T0000Z-160507T2100Z/
ARAPAHOE CO-ELBERT CO-
226 PM MDT SAT MAY 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTHEASTERN ARAPAHOE AND NORTH CENTRAL ELBERT COUNTIES...

AT 226 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
DEER TRAIL...OR 34 MILES NORTHWEST OF LIMON...MOVING NORTHEAST AT 35
MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DEER TRAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR NORTHEASTERN
COLORADO.

LAT...LON 3930 10418 3949 10449 3969 10427 3958 10394
TIME...MOT...LOC 2026Z 208DEG 30KT 3957 10419 

HAIL...1.50IN
WIND...60MPH

$$

RPK
099 
WWUS55 KBOU 072051
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
251 PM MDT SAT MAY 7 2016

COC005-039-072101-
/O.EXP.KBOU.SV.W.0004.000000T0000Z-160507T2100Z/
ARAPAHOE CO-ELBERT CO-
251 PM MDT SAT MAY 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARAPAHOE AND
NORTH CENTRAL ELBERT COUNTIES WILL EXPIRE AT 300 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR NORTHEASTERN
COLORADO.

LAT...LON 3930 10418 3949 10449 3969 10427 3958 10394
TIME...MOT...LOC 2048Z 208DEG 30KT 3957 10419 

$$

RPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 10:15 AM MDT, 3 hours 53 minutes earlier.

Area forecast discussion, May 7, 10:15 AM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1015 AM MDT SAT MAY 7 2016

.UPDATE...
ISSUED AT 952 AM MDT SAT MAY 7 2016

FEELS MORE LIKE SNOW OUTSIDE THAN SEVERE WEATHER WITH WIDESPREAD
STRATUS DECK SOCKED IN ALONG THE URBAN CORRIDOR. THERE HAS BEEN
SOME WEAK TO MODERATE CONVECTIVE ACTIVITY OUT ACROSS THE PLAINS
WHERE MORE SUNSHINE EXISTED EARLIER AND SOME WEAK ACTIVITY HAS
BEGUN OVER THE HIGH COUNTRY AS WELL AT THIS TIME. SIMULATED RADAR
REFLECTIVITY FROM MOST OF THE SHORT RANGE MODELS INSIST ON FAIRLY
WIDESPREAD CONVECTION HITTING NEARLY ALL AREAS DURING THE
AFTERNOON...WITH SOME OF IT RATHER INTENSE. GIVEN THE VERTICAL
WIND PROFILE THE THREAT OF SEVERE WEATHER CANNOT BE RULED OUT BY
ANY MEANS BUT THE ACTUAL EXISTENCE OF CONVECTION THIS AFTERNOON
IS MORE PROBLEMATIC. EXPECTED QG FORCING IS CERTAINLY FAVORABLE
AND MORE SUNSHINE IN THE HIGH COUNTRY AND ON THE FAR PLAINS SHOULD
HELP TO GET THINGS GOING. THE SITUATION IS NOT CLEAR CUT BY ANY
MEANS BUT WILL CONTINUE TO BE MONITORED.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 358 AM MDT SAT MAY 7 2016

A BROAD UPPER LEVEL LOW OVER THE GREAT BASIN AND DESERT SOUTHWEST
WILL SHIFT INTO THE CENTRAL ROCKIES TONIGHT. A STRONG SHORT WAVE
TROUGH OVER ARIZONA WILL LIFT NORTHEAST TODAY AND CLOSE OFF OVER
FAR NORTHEAST COLORADO BY SUNDAY MORNING.

NOW FOR THE DETAILS...A WEAK SURFACE LOW IS CURRENTLY OVER
SOUTHEAST WELD COUNTY. THIS HAS BROUGHT NORTHERLY WINDS TO THE
FRONT RANGE AND INCREASED MOISTURE WITH DEW POINTS IN THE MID TO
UPPER 40S. THE HRRR AND RAP SHOW THIS CIRCULATION DISSIPATING
THROUGH THE MORNING AS A TROUGH OF LOW PRESSURE FORMS FROM EAGLE
TO PUEBLO. THIS WILL RESULT IN EASTERLY WINDS OVER NORTHEAST
COLORADO AND CONTINUED NORTHERLY WINDS ALONG THE FRONT RANGE.
EVENTUALLY A NEW SURFACE LOW FORMS JUST EAST OF COLORADO SPRINGS
TO PUEBLO AND LIFTS NORTH ACROSS EASTERN COLORADO THROUGH THE LATE
AFTERNOON AND EVENING. DEW POINTS ARE EXPECTED TO CLIMB INTO THE
MID 40S TO LOWER 50S ACROSS NORTHEAST COLORADO. SURFACE BASED
CAPES WILL BE UP TO 2000 J/KG. ASCENT AHEAD OF THE SHORT WAVE AND
CONVERGENCE ALONG THE BOUNDARIES ASSOCIATED LOW SHOULD PROVIDE
ENOUGH LIFT TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING. THERE WILL BE ENOUGH SHEAR WITH THE
INSTABILITY TO PRODUCE SEVERE STORMS WITH LARGE HAIL...DAMAGING
WINDS AND A FEW TORNADOS. BEST TIME FOR THE SEVERE STORMS IS
EXPECTED TO BE JUST AFTER NOON ALONG AND SOUTH OF I-70 TO AS LATE
AS EARLY EVENING OVER FAR NORTHERN COLORADO. SOME OF THE MODELS
ARE SHOWING 1 TO 3 INCHES OF RAIN OVER THE NORTHERN FOOTHILLS.
EASTERLY WINDS OF 30 TO 40 KNOTS AT 700MB SUPPORTS THIS POTENTIAL
THROUGH EARLY EVENING. SO MINOR FLOODING ISSUES MAY BE POSSIBLE
THIS EVENING OVER PARTS OF LARIMER COUNTY.

THE LOW CONTINUES TO LIFT NORTH TONIGHT. SOUTH TO SOUTHWEST FLOW
WILL BRING DRIER AIR TO SOUTHERN PARTS OF THE AREA. SHOWERS MAY
WRAP AROUND THE LOW AND CONTINUE OVERNIGHT ACROSS NORTHERN PARTS
OF COLORADO.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 358 AM MDT SAT MAY 7 2016

THE UPPER LOW WILL SLOWLY MOVE EAST THROUGH MONDAY...WITH ANOTHER
TROUGH DROPPING THROUGH THE NORTHERN ROCKIES LATE TUESDAY/EARLY
WEDNESDAY. A LARGE AREA OF WEAK LIFT WILL MOVE ACROSS THE AREA
SUNDAY...POSSIBLY STILL AFFECTING THE NORTHEAST CORNER INTO EARLY
MONDAY. THIS SHOULD CONTINUE TO PRODUCE SCATTERED SHOWERS BUT LESS
THAN TODAY AND TONIGHT. FOR MONDAY AND AGAIN LATE TUESDAY IT LOOKS
LIKE THERE WILL BE A COMBINATION OF A LITTLE UPPER LEVEL FORCING
COMBINING WITH MODEST DIURNAL CONVECTION TO MOVE SHOWERS/STORMS
FROM THE MOUNTAINS ACROSS THE PLAINS. BY WEDNESDAY THE AIR MASS
SHOULD BE DRIER...BUT STILL PROBABLY A LITTLE LIFT FROM THE NEARBY
JET AND STILL SOME WEAK INSTABILITY. EVEN LESS ON THURSDAY AND
FRIDAY WITH A LITTLE WARMING...BUT STILL SOME LOW END SPRING
SHOWERS/STORMS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 952 AM MDT SAT MAY 7 2016

STRATUS CLOUD DECK IS FIRMLY IN PLACE ACROSS THE FRONT RANGE
TERMINALS AND IT APPEARS THAT IT WON'T BE GOING ANYWHERE TOO SOON.
MODEL CEILING FORECASTS HOLD ONTO AT LEAST MVFR CEILINGS INTO THE
EARLY AFTERNOON WITH IMPROVEMENT AND THUNDERSTORM THREAT
INCREASING AFTER ABOUT 20Z OR SO. HAVE ALREADY DELAYED THE
THUNDERSTORM CHANCES IN THE TAFS AND MAY HAVE TO DO THAT AGAIN
GIVEN THE COLD AND CLOUDY CONDITIONS. NORTH TO NORTHWEST WINDS
WILL LIKELY CONTINUE INTO THE EARLY AFTERNOON PERHAPS BECOMING
MORE WESTERLY IF CONVECTIVE ACTIVITY CAN PUSH OFF THE HIGH
TERRAIN.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...ET
SHORT TERM...MEIER
LONG TERM...GIMMESTAD
AVIATION...ET
Hazardous weather outlook, May 7, 11:00 AM MDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1100 AM MDT SAT MAY 7 2016

COZ030>051-081700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1100 AM MDT SAT MAY 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL TROUGH WILL IMPACT THE OUTLOOK AREA THROUGH
THE PERIOD. IN ADDITION A SURFACE LOW PRESSURE SYSTEM HAS FORMED
OVER EASTERN COLORADO AND WILL PUSH TO THE EAST OVERNIGHT. THESE
FEATURES HAVE BROUGHT ABUNDANT LOW CLOUD AND FOG TO THE FOOTHILLS
AND URBAN CORRIDOR WHILE SOME SUNSHINE EXISTS IN THE HIGH COUNTRY
AND ACROSS THE NORTHEAST PLAINS.

CONVECTION HAS BROKEN OUT IN MANY MOUNTAIN LOCALES AND PARTS OF
THE PLAINS AS OF LATE SATURDAY MORNING AND THESE AREAS WILL
CONTINUE TO SEE A THREAT OF CONVECTIVE WEATHER THROUGHOUT THE
AFTERNOON. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREAT
WITH ANY STRONGER STORMS THAT FORM AND A TORNADO MAY BE POSSIBLE
ACROSS THE PLAINS FROM STORMS THAT IMPACT THAT AREA. THE URBAN
CORRIDOR MAY REMAIN COOL AND CLOUDY ENOUGH THAT THE SEVERE WEATHER
THREAT WILL LIKELY STAY LOW THERE DURING THE PERIOD.

MOST OF THE ACTIVITY WILL WEAKEN AND COVERAGE SHOULD DIMINISH
THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
THIS WEEK. RAIN AND SNOW SHOWERS ARE LIKELY IN THE MOUNTAINS ON
SUNDAY...WITH SCATTERED SHOWERS SPREADING ACROSS THE PLAINS MAINLY
IN THE AFTERNOON. FOR MONDAY THROUGH WEDNESDAY THERE WILL BE
SCATTERED LIGHT SHOWERS WITH THE BEST CHANCE LATE TUESDAY. BY THE
LATER PART OF THE WEEK IT WILL BE A LITTLE WARMER AND DRIER...BUT
THERE WILL STILL BE A SLIGHT CHANCE OF SHOWERS...MAINLY IN THE
AFTERNOONS OVER THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 1230 OR 1 PM THIS
AFTERNOON.

In the hours before

Special weather statement, May 7, 11:36 AM MDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1136 AM MDT SAT MAY 7 2016

COZ030-031-071800-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET CO-
JACKSON COUNTY BELOW 9000 FEET CO-
1136 AM MDT SAT MAY 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON COUNTY UNTIL
NOON MDT...

AT 1135 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHEAST OF MT ZIRKEL...OR 55 MILES EAST OF CRAIG...MOVING
NORTH AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
JACKSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4097 10650 4076 10639 4068 10664 4074 10667
      4076 10667 4079 10664 4082 10664 4083 10666
      4085 10665 4089 10669 4087 10672 4088 10673
TIME...MOT...LOC 1735Z 159DEG 28KT 4080 10657

RPK
Special weather statement, May 7, 12:41 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1241 PM MDT SAT MAY 7 2016

COZ041-071915-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
1241 PM MDT SAT MAY 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ELBERT AND
SOUTHEASTERN DOUGLAS COUNTIES UNTIL 115 PM MDT...

AT 1240 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF GREENLAND...OR 23 MILES NORTH OF COLORADO SPRINGS...
MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR EAST CENTRAL
COLORADO.

LAT...LON 3917 10479 3935 10460 3924 10441 3913 10456
      3913 10472
TIME...MOT...LOC 1840Z 221DEG 33KT 3916 10468

RPK
Local storm report, May 7, 1:52 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
152 PM MDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             3 WSW COUNTRY GARDENS   39.67N 104.36W
05/07/2016  M1.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0111 PM     HAIL             2 ESE THORNTON          39.88N 104.93W
05/07/2016  E0.50 INCH       ADAMS              CO   TRAINED SPOTTER

            PLOWABLE HAIL. ONE INCH DEPTH

0109 PM     HAIL             3 W KIOWA               39.35N 104.52W
05/07/2016  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

&&

KBOWEN
Local storm report, May 7, 2:02 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
202 PM MDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             1 WNW STRASBURG         39.74N 104.32W
05/07/2016  M1.50 INCH       ADAMS              CO   TRAINED SPOTTER

0150 PM     HAIL             3 WSW COUNTRY GARDENS   39.67N 104.36W
05/07/2016  M1.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0111 PM     HAIL             2 ESE THORNTON          39.88N 104.93W
05/07/2016  E0.50 INCH       ADAMS              CO   TRAINED SPOTTER

            PLOWABLE HAIL. ONE INCH DEPTH

0109 PM     HAIL             3 W KIOWA               39.35N 104.52W
05/07/2016  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

&&

KBOWEN
Local storm report, May 7, 2:07 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
207 PM MDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             1 WNW STRASBURG         39.74N 104.32W
05/07/2016  M1.50 INCH       ADAMS              CO   TRAINED SPOTTER

0200 PM     HAIL             2 S STRASBURG           39.71N 104.30W
05/07/2016  M1.75 INCH       ARAPAHOE           CO   STORM CHASER

0200 PM     HAIL             2 NW STRASBURG          39.76N 104.33W
05/07/2016  M1.50 INCH       ADAMS              CO   TRAINED SPOTTER

            WIND GUSTS TO 55 MPH

0150 PM     HAIL             3 WSW COUNTRY GARDENS   39.67N 104.36W
05/07/2016  M1.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0111 PM     HAIL             2 ESE THORNTON          39.88N 104.93W
05/07/2016  E0.50 INCH       ADAMS              CO   TRAINED SPOTTER

            PLOWABLE HAIL. ONE INCH DEPTH

0109 PM     HAIL             3 W KIOWA               39.35N 104.52W
05/07/2016  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

&&

KBOWEN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 6:40 PM MDTSpecial Weather StatementBOUClear Creek50 min
May 7, 11:36 AM MDTSpecial Weather StatementBOUJackson24 min
May 7, 12:41 PM MDTSpecial Weather StatementBOUDouglas34 min
May 7, 12:55 PM MDTTornado WarningBOUElbert22 min
May 7, 1:14 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert31 min
May 7, 1:29 PM MDTTornado WarningBOUArapahoe, Elbert16 min
May 7, 1:43 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe32 min
May 7, 2:10 PM MDTSevere Thunderstorm WarningBOUWeld35 min
May 7, 2:14 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld31 min
May 7, 2:17 PM MDTSevere Thunderstorm WarningBOUAdams28 min
May 7, 2:31 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld29 min
May 7, 2:35 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe40 min
May 7, 2:46 PM MDTTornado WarningBOUMorgan, Weld29 min
May 7, 3:03 PM MDTSevere Thunderstorm WarningBOUWashington27 min
May 7, 3:12 PM MDTTornado WarningBOUMorgan, Weld33 min
May 7, 3:34 PM MDTTornado WarningBOUMorgan26 min
May 7, 3:36 PM MDTTornado Warning Tornado observedBOUWeld24 min
May 7, 3:54 PM MDTTornado WarningBOUWeld36 min
May 7, 3:58 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan32 min
May 7, 4:39 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan, Washington36 min
May 7, 4:47 PM MDTAreal Flood AdvisoryBOUAdams, Morgan, Washington3 hr
May 7, 5:17 PM MDTSevere Thunderstorm WarningBOUWashington28 min
May 7, 5:44 PM MDTSevere Thunderstorm WarningBOUPhillips31 min
May 7, 5:54 PM MDTSevere Thunderstorm WarningBOUWashington36 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.